| Catalog Number |
96183 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
04/15/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Clarification to h.6.Type of investigation code: the filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.
Event or Problem Description
Healthcare professional (hcp) reported injecting a patient in the lower right lip with 0.15 ml of juvéderm volbella® xc.Immediately after, "the area swelled and discoloration appeared up to [the patients] nose".Hcp stated "it was a vascular occlusion".Hcp injected the patient with 0.6ml of hylenex, massaged, and applied heat to the area 30 minutes post injection.Patient returned the following day and was injected with another 0.5ml of hylenex.Hcp later reported the patient is not in pain, but has "bruising and a mottled appearance".Hcp also noted there was "cap refill" at the injection site.Symptoms are ongoing.The packaged needle was used and tightened by hand.